T Nation

N-Acetyl Cysteine Makes Me Throw Up


makes me throw up, or almost throw up... why? Calling BBB...

I remember some months ago, I took a pure NAC supplement, I believe one 600mg pill. Then minutes after, I puked a tiny bit. I looked up the side effects of it, and vomiting was a possibility.

Today, I tried Fast Brain 2.0 by Poliquin. In 2 pills, which I took, there is a total of 200mg of NAC. Some minutes later, I burped, and almost puked... I just had that taste in my mouth. What is the deal?

  • It should be noted that around this time, I took: 500mg caffeine, 300mg L-Tyrosine, and 100mg of L-Phenylalanine. I do not think that any of these would cause me to throw-up (I have taken caffeine pills before).

  • It should also be noted that I took in 1.5g of ALCAR, and 400mg of R-ALA. This morning, I took in 3g of ALCAR on an empty stomach and felt fine (just a burning sensation in my stomach), so I don't beleieve this caused the vomiting either...


update: didn't puke today... :stuck_out_tongue:


6/10% get nausea/vomiting respectively.


6-10% of people taking NAC get these symptoms?


Yes. Google nac side effects